• Previous Article
    A Liouville type theorem to an extension problem relating to the Heisenberg group
  • CPAA Home
  • This Issue
  • Next Article
    On the product in Besov-Lorentz-Morrey spaces and existence of solutions for the stationary Boussinesq equations
November 2018, 17(6): 2395-2421. doi: 10.3934/cpaa.2018114

An inhomogeneous evolution equation involving the normalized infinity Laplacian with a transport term

Department of Mathematics, School of Science, Nanjing University of Science & Technology, Nanjing 210094, Jiangsu, China

Received  August 2017 Revised  January 2018 Published  June 2018

Fund Project: This work is supported by the National Natural Science Foundation of China, No.11501292

In this paper, we prove the uniqueness and stability of viscosity solutions of the following initial-boundary problem related to the random game named tug-of-war with a transport term
$\left\{ \begin{array}{*{35}{l}} {{u}_{t}}-\Delta _{\infty }^{N}u-\langle \xi ,Du\rangle = f(x,t),\ \ \ \ \ \ \text{in}\ \ {{Q}_{T}}, \\ u = g,\ \ \ \ \ \ \ \ \text{on}\ \ \ \ \ {{\partial }_{p}}{{Q}_{T}}, \\\end{array} \right. $
where
$ \Delta _{\infty }^{N}u = \frac{1}{{{\left| Du \right|}^{2}}}\sum\limits_{i,j = 1}^{n}{{{u}_{{{x}_{i}}}}}{{u}_{{{x}_{j}}}}{{u}_{{{x}_{i}}{{x}_{j}}}}$
denotes the normalized infinity Laplacian,
$ ξ: Q_T\to R^n$
is a continuous vector field,
$ f$
and
$ g$
are continuous. When
$ ξ$
is a fixed field and the inhomogeneous term
$ f$
is constant, the existence is obtained by the approximate procedure. When
$ f$
and
$ ξ$
are Lipschitz continuous, we also establish the Lipschitz continuity of the viscosity solutions. Furthermore we establish the comparison principle of the generalized equation with the first order term with initial-boundary condition
${u_t}(x,t) -Δ _∞ ^N u (x,t) -H(x,t,Du(x,t)) = f(x,t),$
where
$ H(x,t,p):Q_T× R^n\to R$
is continuous,
$ H(x,t,0) = 0$
and grows at most linearly at infinity with respect to the variable
$ p$
. And the existence result is also obtained when
$ H(x,t,p) = H(p)$
and
$ f$
is constant for the generalized equation.
Citation: Fang Liu. An inhomogeneous evolution equation involving the normalized infinity Laplacian with a transport term. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2395-2421. doi: 10.3934/cpaa.2018114
References:
[1]

E. AbderrahimD. XavierL. Zakariaa and L. Olivier, Nonlocal infinity Laplacian equation on graphs with applications in image processing and machine learning, Mathematics and Computers in Simulation, 102 (2014), 153-163.

[2]

G. Akagi and K. Suzuki, On a certain degenerate parabolic equation associated with the infinity Laplacian, Disc. Cont. Dyna. Sys. supplement, (2007), 18-27.

[3]

G. Akagi and K. Suzuki, Existence and uniqueness of viscosity solutions for a degenerate parabolic equation associated with the infinity Laplacian, Calc. Var. Partial Differential Equations, 31 (2008), 457-471.

[4]

G. AkagiP. Juutinen and R. Kajikiya, Asymptotic behavior of viscosity solutions for a degenerate parabolic equation associated with the infinity Laplacian, Math. Ann., 343 (2009), 921-953.

[5]

S. N. ArmstrongC. K. Smart and S. J. Somersille, An infinity Laplace equation with gradient term and mixed boundary conditions, Proc. Amer. Math. Soc., 139 (2011), 1763-1776.

[6]

G. AronssonM. G. Crandall and P. Juutinen, A tour of the theory of absolutely minimizing functions, Bull. Amer. Math. Soc., 41 (2004), 439-505.

[7]

E. N. BarronL. C. Evans and R. Jensen, The infinity Laplacian, Aronsson's equation and their generalizations, Trans. Amer. Math. Soc., 360 (2008), 77-101.

[8]

V. CasellesJ. M. Morel and C. Sbert, An axiomatic approach to image interpolation, IEEE Trans. Image Process, 7 (1998), 376-386.

[9]

M. G. CrandallL. C. Evans and R. F. Gariepy, Optimal Lipschitz extensions and the infinity Laplacian, Calc. Var. Partial Differential Equations, 13 (2001), 123-139.

[10]

M. G. Crandall and P. Y. Wang, Another way to say caloric, J. Evol. Equ., 3 (2004), 653.

[11]

M. G. CrandallH. Ishii and P. L. Lions, User's guide to viscosity solutions of second-order partial differential equations, Bull. Amer. Math. Soc., 27 (1992), 1-67.

[12]

K. Does, An evolution equation involving the normalized p−Laplacian, Comm. Pure Appl. Anal., 10 (2011), 361–396. Dissertation under the same title, university of Cologne, 2009.

[13]

A. ElmoatazM. Toutain and D. Tenbrinck, On the p-Laplacian and ∞-Laplacian on graphs with applications in image and data processing, SIAM J. Imaging Sciences, 8 (2015), 2412-2451.

[14]

L. C. Evans and W. Gangbo, Differential equations methods for the Monge-Kantorovich mass transfer problem, Mem. Amer. Math. Soc., 137 (1999).

[15]

L. C. Evans and J. Spruck, Motion of level sets by mean curvature I, J. Differential Geom., 33 (1991), 635-681.

[16]

L. C. Evans and O. Savin, $ {{C}^{1,\alpha }}$ regularity for infinity harmonic functions in two dimensions, Calc. Var. Partial Differential Equations, 32 (2008), 325-347.

[17]

L. C. Evans and C. K. Smart, Everywhere differentiability of infinity harmonic functions, Calc. Var. Partial Differential Equations, 42 (2011), 289-299.

[18]

J. Garcia-AzoreroJ. J. ManfrediI. Peral and J. D. Rossi, The Neumann problem for the ∞-Laplacian and the Monge-Kantorovich mass transfer problem, Nonlinear Analysis: Theory Methods & Applications, 66 (2007), 349-366.

[19]

Y. Giga, Surface Evolution Equations- a Level Set Approach, Birkhäuser, Basel, Switzerland, 2006.

[20]

P. Juutinen and B. Kawohl, On the evolution governed by the infinity Laplacian, Math. Ann., 335 (2006), 819-851.

[21]

B. KawohlJ. Manfredi and M. Parviainen, Solutions of nonlinear PDEs in the sense of averages, J. Math. Pure Appl., 97 (2012), 173-188.

[22]

B. Kawohl, Variations on the p-Laplacian, Nonlinear Elliptic Partial Differential Equations, Contemporary Mathematics, 540 (2011), 35-46.

[23]

R. Lpez-SorianoJos C. Navarro-Climent and Julio D. Rossi, The infinity Laplacian with a transport term, J. Math. Anal. Appl., 398 (2013), 752-765.

[24]

P. Laurencot and C. Stinner, Refined asymptotics for the infinite heat equation with homogeneous Dirichlet boundary conditions, Comm. Partial Differential Equations, 36 (2010), 532-546.

[25]

O. A. Ladyženskaya, V. A. Solonnikov and N. N. Ural'ceva, Linear and Quasilinear Equations of Parabolic Type, Translations of Mathematical Monographs, 23, American Mathematical Society, Providence, R. I. (1968).

[26]

F. Liu and X. P. Yang, Solutions to an inhomogeneous equation involving infinity-Laplacian, Nonlinear Analysis: Theory, Methods & Applications, 75 (2012), 5693-5701.

[27]

F. Liu and F. Jiang, Parabolic biased infinity Laplacian equation related to the biased tugof-war, Advanced Nonlinear Studies, accepted.

[28]

G. Lu and P. Wang, Infinity Laplace equation with non-trivial right-hand side, Electr. J. Diff. Equ., 77 (2010), 1-12.

[29]

G. Lu and P. Wang, Inhomogeneous infinity Laplace equation, Advances in Mathematics, 217 (2008), 1838-1868.

[30]

G. Lu and P. Wang, A PDE perspective of the normalized infinity Laplacian, Comm. Partial Differential Equations, 33 (2008), 1788-1817.

[31]

J. J. ManfrediM. Parviainen and J. D. Rossi, Dynamic programming principle for tug-of-war games with noise, ESAIM Control Optim. Calc. Var. COCV, 18 (2012), 81-90.

[32]

J. J. ManfrediM. Parviainen and J. D. Rossi, On the definition and properties of p-harmonious functions, Ann. Sc. Norm. Super. Pisa CI. Sci., 11 (2012), 215-241.

[33]

S. Ohnuma and K. Sato, Singular degenerate parabolic equations with applications to the p-Laplace diffusion equation, Comm. Partial Differential Equations, 22 (1997), 381-411.

[34]

S. Patrizi, The principal eigenvalue of the ∞-Laplacian with the Neumann boundary condition, ESAIM: Control, Optimisation and Calculus of Variations, 17 (2011), 575-601.

[35]

Y. PeresO. SchrammS. Sheffield and D. Wilson, Tug of war and the infinity Laplacian, J. Amer. Math. Soc., 22 (2009), 167-210.

[36]

Y. Peres and S. Sheffield, Tug-of-war with noise: a game theoretic view of the p-Laplacian, Duke Math. J., 145 (2008), 91-120.

[37]

Y. PeresG. Pete and S. Somersille, Biased tug-of-war, the biased infinity Laplacian, and comparison with exponential cones, Calc. Var. Partial Differential Equations, 38 (2010), 541-564.

[38]

M. Portilheiro and J. L. Vazquez, Degenerate homogeneous parabolic equations associated with the infinity-Laplacian, Calc. Var. Partial Differential Equations, 31 (2012), 457-471.

[39]

M. Portilheiro and J. L. Vazquez, A porous medium equation involving the infinity-Laplacian, Viscosity solutions and asymptotic behaviour,, Comm. Partial Differential Equations, 37 (2012), 753-793.

show all references

References:
[1]

E. AbderrahimD. XavierL. Zakariaa and L. Olivier, Nonlocal infinity Laplacian equation on graphs with applications in image processing and machine learning, Mathematics and Computers in Simulation, 102 (2014), 153-163.

[2]

G. Akagi and K. Suzuki, On a certain degenerate parabolic equation associated with the infinity Laplacian, Disc. Cont. Dyna. Sys. supplement, (2007), 18-27.

[3]

G. Akagi and K. Suzuki, Existence and uniqueness of viscosity solutions for a degenerate parabolic equation associated with the infinity Laplacian, Calc. Var. Partial Differential Equations, 31 (2008), 457-471.

[4]

G. AkagiP. Juutinen and R. Kajikiya, Asymptotic behavior of viscosity solutions for a degenerate parabolic equation associated with the infinity Laplacian, Math. Ann., 343 (2009), 921-953.

[5]

S. N. ArmstrongC. K. Smart and S. J. Somersille, An infinity Laplace equation with gradient term and mixed boundary conditions, Proc. Amer. Math. Soc., 139 (2011), 1763-1776.

[6]

G. AronssonM. G. Crandall and P. Juutinen, A tour of the theory of absolutely minimizing functions, Bull. Amer. Math. Soc., 41 (2004), 439-505.

[7]

E. N. BarronL. C. Evans and R. Jensen, The infinity Laplacian, Aronsson's equation and their generalizations, Trans. Amer. Math. Soc., 360 (2008), 77-101.

[8]

V. CasellesJ. M. Morel and C. Sbert, An axiomatic approach to image interpolation, IEEE Trans. Image Process, 7 (1998), 376-386.

[9]

M. G. CrandallL. C. Evans and R. F. Gariepy, Optimal Lipschitz extensions and the infinity Laplacian, Calc. Var. Partial Differential Equations, 13 (2001), 123-139.

[10]

M. G. Crandall and P. Y. Wang, Another way to say caloric, J. Evol. Equ., 3 (2004), 653.

[11]

M. G. CrandallH. Ishii and P. L. Lions, User's guide to viscosity solutions of second-order partial differential equations, Bull. Amer. Math. Soc., 27 (1992), 1-67.

[12]

K. Does, An evolution equation involving the normalized p−Laplacian, Comm. Pure Appl. Anal., 10 (2011), 361–396. Dissertation under the same title, university of Cologne, 2009.

[13]

A. ElmoatazM. Toutain and D. Tenbrinck, On the p-Laplacian and ∞-Laplacian on graphs with applications in image and data processing, SIAM J. Imaging Sciences, 8 (2015), 2412-2451.

[14]

L. C. Evans and W. Gangbo, Differential equations methods for the Monge-Kantorovich mass transfer problem, Mem. Amer. Math. Soc., 137 (1999).

[15]

L. C. Evans and J. Spruck, Motion of level sets by mean curvature I, J. Differential Geom., 33 (1991), 635-681.

[16]

L. C. Evans and O. Savin, $ {{C}^{1,\alpha }}$ regularity for infinity harmonic functions in two dimensions, Calc. Var. Partial Differential Equations, 32 (2008), 325-347.

[17]

L. C. Evans and C. K. Smart, Everywhere differentiability of infinity harmonic functions, Calc. Var. Partial Differential Equations, 42 (2011), 289-299.

[18]

J. Garcia-AzoreroJ. J. ManfrediI. Peral and J. D. Rossi, The Neumann problem for the ∞-Laplacian and the Monge-Kantorovich mass transfer problem, Nonlinear Analysis: Theory Methods & Applications, 66 (2007), 349-366.

[19]

Y. Giga, Surface Evolution Equations- a Level Set Approach, Birkhäuser, Basel, Switzerland, 2006.

[20]

P. Juutinen and B. Kawohl, On the evolution governed by the infinity Laplacian, Math. Ann., 335 (2006), 819-851.

[21]

B. KawohlJ. Manfredi and M. Parviainen, Solutions of nonlinear PDEs in the sense of averages, J. Math. Pure Appl., 97 (2012), 173-188.

[22]

B. Kawohl, Variations on the p-Laplacian, Nonlinear Elliptic Partial Differential Equations, Contemporary Mathematics, 540 (2011), 35-46.

[23]

R. Lpez-SorianoJos C. Navarro-Climent and Julio D. Rossi, The infinity Laplacian with a transport term, J. Math. Anal. Appl., 398 (2013), 752-765.

[24]

P. Laurencot and C. Stinner, Refined asymptotics for the infinite heat equation with homogeneous Dirichlet boundary conditions, Comm. Partial Differential Equations, 36 (2010), 532-546.

[25]

O. A. Ladyženskaya, V. A. Solonnikov and N. N. Ural'ceva, Linear and Quasilinear Equations of Parabolic Type, Translations of Mathematical Monographs, 23, American Mathematical Society, Providence, R. I. (1968).

[26]

F. Liu and X. P. Yang, Solutions to an inhomogeneous equation involving infinity-Laplacian, Nonlinear Analysis: Theory, Methods & Applications, 75 (2012), 5693-5701.

[27]

F. Liu and F. Jiang, Parabolic biased infinity Laplacian equation related to the biased tugof-war, Advanced Nonlinear Studies, accepted.

[28]

G. Lu and P. Wang, Infinity Laplace equation with non-trivial right-hand side, Electr. J. Diff. Equ., 77 (2010), 1-12.

[29]

G. Lu and P. Wang, Inhomogeneous infinity Laplace equation, Advances in Mathematics, 217 (2008), 1838-1868.

[30]

G. Lu and P. Wang, A PDE perspective of the normalized infinity Laplacian, Comm. Partial Differential Equations, 33 (2008), 1788-1817.

[31]

J. J. ManfrediM. Parviainen and J. D. Rossi, Dynamic programming principle for tug-of-war games with noise, ESAIM Control Optim. Calc. Var. COCV, 18 (2012), 81-90.

[32]

J. J. ManfrediM. Parviainen and J. D. Rossi, On the definition and properties of p-harmonious functions, Ann. Sc. Norm. Super. Pisa CI. Sci., 11 (2012), 215-241.

[33]

S. Ohnuma and K. Sato, Singular degenerate parabolic equations with applications to the p-Laplace diffusion equation, Comm. Partial Differential Equations, 22 (1997), 381-411.

[34]

S. Patrizi, The principal eigenvalue of the ∞-Laplacian with the Neumann boundary condition, ESAIM: Control, Optimisation and Calculus of Variations, 17 (2011), 575-601.

[35]

Y. PeresO. SchrammS. Sheffield and D. Wilson, Tug of war and the infinity Laplacian, J. Amer. Math. Soc., 22 (2009), 167-210.

[36]

Y. Peres and S. Sheffield, Tug-of-war with noise: a game theoretic view of the p-Laplacian, Duke Math. J., 145 (2008), 91-120.

[37]

Y. PeresG. Pete and S. Somersille, Biased tug-of-war, the biased infinity Laplacian, and comparison with exponential cones, Calc. Var. Partial Differential Equations, 38 (2010), 541-564.

[38]

M. Portilheiro and J. L. Vazquez, Degenerate homogeneous parabolic equations associated with the infinity-Laplacian, Calc. Var. Partial Differential Equations, 31 (2012), 457-471.

[39]

M. Portilheiro and J. L. Vazquez, A porous medium equation involving the infinity-Laplacian, Viscosity solutions and asymptotic behaviour,, Comm. Partial Differential Equations, 37 (2012), 753-793.

[1]

Thi-Bich-Ngoc Mac. Existence of solution for a system of repulsion and alignment: Comparison between theory and simulation. Discrete & Continuous Dynamical Systems - B, 2015, 20 (9) : 3013-3027. doi: 10.3934/dcdsb.2015.20.3013

[2]

Yinbin Deng, Yi Li, Wei Shuai. Existence of solutions for a class of p-Laplacian type equation with critical growth and potential vanishing at infinity. Discrete & Continuous Dynamical Systems - A, 2016, 36 (2) : 683-699. doi: 10.3934/dcds.2016.36.683

[3]

Timothy Blass, Rafael De La Llave, Enrico Valdinoci. A comparison principle for a Sobolev gradient semi-flow. Communications on Pure & Applied Analysis, 2011, 10 (1) : 69-91. doi: 10.3934/cpaa.2011.10.69

[4]

Shigeaki Koike, Takahiro Kosugi. Remarks on the comparison principle for quasilinear PDE with no zeroth order terms. Communications on Pure & Applied Analysis, 2015, 14 (1) : 133-142. doi: 10.3934/cpaa.2015.14.133

[5]

Xiaowei Tang, Xilin Fu. New comparison principle with Razumikhin condition for impulsive infinite delay differential systems. Conference Publications, 2009, 2009 (Special) : 739-743. doi: 10.3934/proc.2009.2009.739

[6]

Thomas Leroy. Relativistic transfer equations: Comparison principle and convergence to the non-equilibrium regime. Kinetic & Related Models, 2015, 8 (4) : 725-763. doi: 10.3934/krm.2015.8.725

[7]

Maria Francesca Betta, Rosaria Di Nardo, Anna Mercaldo, Adamaria Perrotta. Gradient estimates and comparison principle for some nonlinear elliptic equations. Communications on Pure & Applied Analysis, 2015, 14 (3) : 897-922. doi: 10.3934/cpaa.2015.14.897

[8]

Kaizhi Wang, Jun Yan. Lipschitz dependence of viscosity solutions of Hamilton-Jacobi equations with respect to the parameter. Discrete & Continuous Dynamical Systems - A, 2016, 36 (3) : 1649-1659. doi: 10.3934/dcds.2016.36.1649

[9]

Bernd Kawohl, Friedemann Schuricht. First eigenfunctions of the 1-Laplacian are viscosity solutions. Communications on Pure & Applied Analysis, 2015, 14 (1) : 329-339. doi: 10.3934/cpaa.2015.14.329

[10]

Ivana Gómez, Julio D. Rossi. Tug-of-war games and the infinity Laplacian with spatial dependence. Communications on Pure & Applied Analysis, 2013, 12 (5) : 1959-1983. doi: 10.3934/cpaa.2013.12.1959

[11]

Goro Akagi, Kazumasa Suzuki. On a certain degenerate parabolic equation associated with the infinity-laplacian. Conference Publications, 2007, 2007 (Special) : 18-27. doi: 10.3934/proc.2007.2007.18

[12]

Francesca Da Lio. Remarks on the strong maximum principle for viscosity solutions to fully nonlinear parabolic equations. Communications on Pure & Applied Analysis, 2004, 3 (3) : 395-415. doi: 10.3934/cpaa.2004.3.395

[13]

Shin-Yi Lee, Shin-Hwa Wang, Chiou-Ping Ye. Explicit necessary and sufficient conditions for the existence of a dead core solution of a p-laplacian steady-state reaction-diffusion problem. Conference Publications, 2005, 2005 (Special) : 587-596. doi: 10.3934/proc.2005.2005.587

[14]

Piernicola Bettiol, Hélène Frankowska. Lipschitz regularity of solution map of control systems with multiple state constraints. Discrete & Continuous Dynamical Systems - A, 2012, 32 (1) : 1-26. doi: 10.3934/dcds.2012.32.1

[15]

Rinaldo M. Colombo, Mauro Garavello. Comparison among different notions of solution for the $p$-system at a junction. Conference Publications, 2009, 2009 (Special) : 181-190. doi: 10.3934/proc.2009.2009.181

[16]

Bernd Kawohl, Vasilii Kurta. A Liouville comparison principle for solutions of singular quasilinear elliptic second-order partial differential inequalities. Communications on Pure & Applied Analysis, 2011, 10 (6) : 1747-1762. doi: 10.3934/cpaa.2011.10.1747

[17]

Shu-Yu Hsu. Non-existence and behaviour at infinity of solutions of some elliptic equations. Discrete & Continuous Dynamical Systems - A, 2004, 10 (3) : 769-786. doi: 10.3934/dcds.2004.10.769

[18]

Marta Lewicka, Piotr B. Mucha. A local existence result for a system of viscoelasticity with physical viscosity. Evolution Equations & Control Theory, 2013, 2 (2) : 337-353. doi: 10.3934/eect.2013.2.337

[19]

Lia Bronsard, Seong-A Shim. Long-time behavior for competition-diffusion systems via viscosity comparison. Discrete & Continuous Dynamical Systems - A, 2005, 13 (3) : 561-581. doi: 10.3934/dcds.2005.13.561

[20]

Lukáš Poul. Existence of weak solutions to the Navier-Stokes-Fourier system on Lipschitz domains. Conference Publications, 2007, 2007 (Special) : 834-843. doi: 10.3934/proc.2007.2007.834

2017 Impact Factor: 0.884

Article outline

[Back to Top]